MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH REAGENT RED BLOOD CELLS BIOTESTCELL-I11

BIO-RAD MEDICAL DIAGNOSTICS GMBH REAGENT RED BLOOD CELLS BIOTESTCELL-I11
Catalog Number 816021100
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/18/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is our initial report on this incident.
 
Event or Problem Description
The customer reported that a patient sample with a positive antibody screening test showed completely negative results with the panel cells of biotestcell-i11 when tested on tango infinity.The customer did not yet return a sample of the allegedly defective product biotestcell-i11 for investigational testing and also not the specimen that had caused the negative test result.But she announced the shipment of the material.While waiting for the material the customer announced to return, our quality control laboratory tested their retention sample of the supposedly defective lot with controls, known antibodies (anti-e, anti-fya and anti-s) and donor samples on tango infinity.All positive and negative reactions were correct.We did not observe any false negative reaction.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.Data files of the affected tango infinity instrument have been requested but not yet provided for investigation.
 
Event or Problem Description
The customer reported that a patient sample with a positive antibody screening test showed completely negative results with the panel cells of biotestcell-i11 when tested on tango infinity.The customer did not provide a product sample of the complained product for investigational testing but provided the patient sample that had caused the false negative result.Therefore, our quality control laboratory tested their retention sample of the supposedly defective lot with three known antibodies (anti-e, anti-s and anti-fya), positive and negative control and donor samples on tango infinity.All positive and negative reactions were correct.We did not observe any false positive reaction.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.At the time our qc lab received the patient sample for investigation, the supposedly defective biotestcell-i11 lot was already expired.Therefore, our quality control laboratory tested the patient sample provided by the customer with the current lot of biotestcell-i11 (lot #9304011-00) on tango infinity.The reactions were clearly negative.The patient sample was also tested using the ih-card ahg anti-igg.Again, all reactions were negative.Furthermore, the patient sample was tested in the tube test.Here, all three screening tests yielded positive reactions with enzyme (bromelin) and in the test with an incubation for 30 minutes at 2-8°c.In the enzyme test, the auto control was also positive, while it was negative in the test with an incubation at 2 to 8°c.Additional tests regarding other specific antibodies were not possible because the patient sample was then depleted.Based on the investigation the complaint was classified as confirmed - epp (expected product performance).There is no indication of any malfunction of the affected tango infinity.A product sample of the affected lot of biotestcell-i11 has not been returned by the customer and was thus not available for investigation and the retention sample reacted as expected.The patient sample showed completely negative results on tango infinity, but positive results in the tube test with enzyme and in the tube test with an incubation at 2 to 8°c.A specific antibody could not be identified because the patient sample was used up.The root cause of the positive antibody screening test at the customer's site and the description of the customer that the patient sample was still cross-reacting with some of the units during crossmatching, remained unknown.
 
Additional Manufacturer Narrative
This is our final report on this incident.

Brand Name
REAGENT RED BLOOD CELLS BIOTESTCELL-I11
Common Device Name
BIOTESTCELL-I11
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, 63303
GM  63303
Manufacturer (Section G)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, 63303
GM   63303
Manufacturer Contact
martina benkert
industriestrasse 1
dreieich, 63303
GM   63303
MDR Report Key16395241
Report Number9610824-2023-00006
Device Sequence Number6375280
Product Code QHT
UDI-Device Identifier07611969952434
UDI-Public(01)07611969952434(17)230130(10)9248011-00
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
125207
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/30/2023
Device Catalogue Number816021100
Device Lot Number9248011-00
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2023
Supplement Date Received by Manufacturer01/28/2023
Initial Report FDA Received Date02/17/2023
Supplement Report FDA Received Date04/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TANGO INFINITY, SN (B)(6); TANGO INFINITY, SN (B)(6)
Patient SexUnknown